Wed, 03 Mar 2010 12:22:21 GMT — ST. LOUIS (AP) -- A Saint Louis University professor of toxicology is warning of dangerous symptoms among teenagers who smoke a substance that mimics the effects of marijuana. Dr. Anthony Scalzo says he has seen more than 20 cases of teenagers having hallucinations, severe agitation, elevated heart rates and other reactions to the substance known as K2 or "fake weed." Scalzo says the symptoms suggest K2 affects users' cardiovascular systems. K2 is an unregulated mixture of dried herbs that is purported to give a safe high similar to marijuana. The Missouri House was scheduled Wednesday to debate a bill outlawing K2.
KTVO.com provides news, sports and weather coverage and serves the area around Kirksville, Missouri and Ottumwa, Iowa, including Greentop, Lancaster, Downing, Memphis, Rutledge, Baring, Edina, Novelty, La Plata, Atlanta, Macon, Elmer, New Boston, Browning, Milan, Green City, Novinger, Pollock and Unionville, Missouri and Bloomfield, Floris, Eldon, Moulton, Blakesburg, Moravia, Eddyville, Oskaloosa, Ollie, Sigourney, Burlington and What Cheer, Iowa